Tremors

This topic contains 6 replies, has 6 voices, and was last updated by  peterl 4 years, 9 months ago.

Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #133460

    enidb
    Participant

    I am newly diagnosed myeloma patient on VTD and have experienced tremors in my hands, palpations and my legs feel like jelly.   Is this one of the side effects of the drugs.   Does anyone else suffer from this and is there anything I can do to relieve these symptoms.

    #133504

    ellen
    Moderator

    I am sorry that, as yet, no one has replied to your post. It may be that no one has read your post yet who has experienced quite the symptoms you describe. I hope you don’t mind me replying – my name is Ellen and I am one of the Myeloma Information Specialists at Myeloma UK.

    The symptoms you describe may or may not be due to side-effects of the treatment you are receiving for your myeloma. I wonder if you have access to a Clinical Nurse Specialist (CNS) at the clinic you attend? A myeloma CNS will be able to provide additional information and support with regard to your specific situation, such as assessing and dealing with side-effects. Sometimes, for example, troublesome side-effects can be resolved by adjustments to the way the drugs are given, their dosage or by introducing another drug to manage symptoms. For instance, we know that the D part of your VTD treatment – the steroid dexamethasone – can commonly cause tremors and loss of muscle resulting in weakness of the legs.

    It may be that your CNS would be able to liaise with your doctor who may suggest a lowering of the dose of the dexamethasone or they may wish to see you to assess things more thoroughly. Please do speak to your CNS or doctor – they will want to know of the symptoms you are experiencing.

    I hope this has been helpful. If you have any further questions, please feel free to email directly to askthenurse@myeloma.org.uk or alternatively if you would like to talk things through please call us on the Myeloma Infoline on 0800 980 3332.

    With best wishes

    Ellen

    #133581

    lynnes
    Participant

    I am into my third week of VTD and to be honest am not sure what is going on with my body.  I do have very slight tremors in my hands but not constantly.  I can only describe my legs as feeling “heavy”.  I get quite breathless but feel better coming into my third week than I did during the first, when I seemed to spend most of my time resting on my bed with no energy to do anything else.   I was advised by the chemo nurse to just go with the flow and I followed that advice with no qualms.  I am hoping that things stay this positive – apart from the moodiness everyone tells me I am displaying – moi?

    #133666

    katyjack
    Participant
      <li style=”text-align: left;”>My partner is coming to the end of his second cycle of VTD and complains his legs “don’t seem to belong to him any more”. He was on antibiotics last week after his temp reached 39 and since then seems fine in a morning but has spells of trembling later in the day. He is tired all he time and rarely has the energy to do much. However, on the days he has dexamethasone, he could eat for England. He is also grumpy or at least more than usual.
    #133669

    lynnes
    Participant

    Have just finished my first cycle.  Have slight tremor in my left hand but both hands and feet give the feeling of slight pins and needles.  My feet burn after Velcade.  I am feeling slightly more energetic but must remind myself to slow down as I become very breathless – it is difficult to get the right balance.  My legs are still feeling heavy but I seem to have come out of my depression, which was pretty bad for the first week and a half.  My appetite seems to have improved too.

    #134656

    crawf
    Participant

    Hi I had 3 cycles of VTD in late 2015 prior yo an Auto SCT in Feb 2016. I took the Thalidomide late at night and you d that I became very shaky after it so started to eat a couple of biscuits when I took it and it really helped. Not very scientific I know but anything is worth a try. Good luck x

    #134657

    peterl
    Participant

    Hello All,

    I was on a VTD regime for 8 months, and yes:  feet warm/maybe burning, jelly legs, breathlessness, shaky feeling (especially in cold months), palpitations…  were all things that affected me.  Apart from a reduction in the thalidomide (to combat toe pins and needles) – I carried on.  The main reason being that the VTD combination definitely worked (for me) with drastic reductions in my FLC MM.  But this isn’t to say that it works for everyone.

    And in terms of the Dex.  On Dex days (taken early am), and at that night (3am) — I could have eaten the fridge bare and then got a ladder and cleaned all the roof tiles!!  After a month or so, my lovely wife slept in the spare room.

    Lastly, I can only echo what Ellen Watters said — for those suffering the side effects badly, please speak to your consultant or CNS.  In my experience, there’s normally solutions to mitigate the effects of the VTD combination, which let’s face it, is a very powerful set of drugs.

    Best wishes to all,

    Peter

Viewing 7 posts - 1 through 7 (of 7 total)

You must be logged in to reply to this topic.